See below


Does anyone get the shakes when they take levo? Been diagnosed with essential tremor and when I saw endo she said she didnt think it was a side effect of Levo in my case. Not got any medication for this yet as dont want more drugs with yet more side effects! She told me to try taking levo at night (75 ml) which I did. This morning I took it by mistake and my hand was shaking quite badly. Beginning to think that may be it is Levo causing it. Dont seem to get the shakes so much when I take them in the evening though. Been on on it for 25 yrs and asked for NDT but to no avail. Going back to doc to check this out and ask for named patient basis for the second time but this time my own GP. Not hopeful though. Any advice appreciated. Will probably have to self medicate in the end.

Thanks Jane

Last edited by

5 Replies

  • Hi !, I have been on levo for 16 yrs ,the year after I got thyroidectomy I went to doc because of shakes ,he put me on propranalol to help ,i have just found out after all these years that beta blockers also affect thyroid function.I was taking them together with my levo which I should have not been doing either -I only found this out in this site .So before you go to doc u should make sure u are taking levo appart from other meds or suppliments or food ,

  • Tremors are stated on this list as 'side effects'. You will have to ask your GP to give you a trial of an alternative such as a T3 - he may not be keen - but they cannot give you meds that cause side affects like you are having. 20mcg of T3 equals approx 100 levo.

  • Yes, I do... I really don't like levo at all. I was on it for 3.5 years and it did nothing good for me. I stopped and then had to restart it as an interim measure (6 weeks trial) and developed this new side effect. Admittedly, the termors have subsided but I still get them every time I take that drug. My docs also told me that it has nothing to do with the levo but it DEFINITELY does!!! I plan to switch to NDT at the end of the 6 weeks.

  • Hi, Yes I've also had shaky hands and facial twitches on both T4 and T3. Would really irritate and stress me out which probably only made them worse!

  • Thanks everyone for response -will update you - off to GP on Monday to ask for T3 plus reminder of my request for NDT and will mention named patient business. Dont hold out much hope. May mention changing surgeries but hope he will work with me as a 'team'. Also run on low body temp and low BT - take bisophrolol due to occasional AF which I know can be caused by TSH levels. Was told by cardiologist it was due to irus. On flecainide amd bisophrolool which I know can cause low BP. Fingers crossed! Will update later. Jane

You may also like...